A Caltech Library Service

Vectorial theory of propagation in uniaxially anisotropic media

Ciattoni, Alessandro and Crosignani, Bruno and Di Porto, Paolo (2001) Vectorial theory of propagation in uniaxially anisotropic media. Journal of the Optical Society of America A, 18 (7). pp. 1656-1661. ISSN 1084-7529.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We describe propagation in a uniaxially anisotropic medium by relying on a suitable plane-wave angular-spectrum representation of the electromagnetic field. We obtain paraxial expressions for both ordinary and extraordinary components that satisfy two decoupled parabolic equations. As an application, we obtain, for a particular input beam (a quasi-Gaussian beam), analytical results that allow us to identify some relevant features of propagation in uniaxial crystals.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2001 Optical Society of America. Received August 4, 2000; revised manuscript received November 23, 2000; accepted December 13, 2000.
Issue or Number:7
Classification Code:OCIS codes: 260.1180, 260.1960
Record Number:CaltechAUTHORS:20170811-151722233
Persistent URL:
Official Citation:Alessandro Ciattoni, Bruno Crosignani, and Paolo Di Porto, "Vectorial theory of propagation in uniaxially anisotropic media," J. Opt. Soc. Am. A 18, 1656-1661 (2001)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80316
Deposited By: Ruth Sustaita
Deposited On:11 Aug 2017 22:29
Last Modified:03 Oct 2019 18:29

Repository Staff Only: item control page